Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
125 Doctors are Online

Have high blood pressure and dizziness. Taking altacan and crestor. How to control?

User rating for this question
Very Good
Answered by

Practicing since : 1981
Answered : 922 Questions
Hi, my father is experiencing high blood pressure and some dissiness simptoms. His GP had given him Altacan plus, which he takes 1 each morning at about 8 am and crestor at night for his cholesterol. His blood pressure is not gowing down and he is getting nervous about it. What can he do?
Posted Thu, 1 Aug 2013 in Hypertension and Heart Disease
Answered by Dr. Anil Grover 1 hour later
welcome to health care magic,
you are not mentioned about the value of B.P after taking medicine.
as your father having high blood pressure and associated symptoms in spite of taking medicine you should consult a physician immediately, because giddiness is not only symptom of hypertension, but can also occur in brain stroke .
brain stroke which is more common in this age group with uncontrolled Blood pressure.
And regarding the tablet , i think it contains drug candesartan ,which can also cause dizziness in some patients,
so please consult a specialist and evaluate further for uncontrolled B.P.
thank you
Above answer was peer-reviewed by
Follow-up: Have high blood pressure and dizziness. Taking altacan and crestor. How to control? 1 hour later
Yes, thanks for your reply.

He had mentioned that he had been on Altacan for about a year and suddenly a few days ago he had experienced a sudden drop in blood pressure to low blood pressure and he had cut the intake of the pills to half per day, then his blood pressure went up and would not stop fluctuating between 140 / 90 - 200/120 or something like that. His dosage is 16mg / 12.5
also he is thinking to take half a pill in the morning and half at night, do you think that might help him and is it ok to take half of the pill at different times?

He will probably see hit GP soon but interesting on your advice. We see that some people had experienced a simular problem and they had taken half pills twice a day and it helped them. Also it mentions in the medical guide for this drug that you first need to find your proper dosage for each one of the two drugs in this pill before taking this pill but for some reason the doctor prescribes it right away.

Please, suggest;

Answered by Dr. Anil Grover 11 hours later
after taking full dose of tablet if he develops hypotension and dizziness, better to take half tablet once daily and regular B.p monitoring.
and slowly increase the dose , as per your GP advise.
tank you.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor